MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES VOYANT® MARYLAND FUSION DEVICE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES VOYANT® MARYLAND FUSION DEVICE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB215
Medical Device Problem Codes Mechanical Problem (1384); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
Type of procedure: laparoscopic hysterectomy.Event description: the surgeon used a voyant eb215.He went to grab the fundus o f the uterus and squeezed all the way down.It sounded like something snapped.The jaws were unable to be opened.They replaced the device with a new one.Additional information provided on 28may2025: the doc mentioned that is was mainly squeezing down on a big bite of uterus when they heard it ¿snap¿.That is when it locked up.The jaws were unresponsive after that.They used a grasper to gently slide it off of the tissue.It was toward the beginning of the case.Intervention: they replaced it with a new device.Patient status: fine.
 
Additional Manufacturer Narrative
The event unit has returned to applied medical.A follow-up report will be provided upon completion of the investigation.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Testing was performed on the event unit, which confirmed the complainant¿s experience of the jaws being unable to be opened.Based on the evaluation of the event unit and the description of the event, it is likely that the reported event was caused by bent pull tube, which prevented the jaws from fully opening when the handle is unlatched.Applied medical has performed a historical trend analysis and review of production records and no relevant documentation was identified.This event was initially reported based on the description of the event.However, based on the evaluation of the returned unit, applied medical determined that this event is not reportable as it is unlikely to cause or contribute to death or serious injury.
 
Event or Problem Description
Procedure performed: laparoscopic hysterectomy.Event description: the surgeon used a voyant eb215.He went to grab the fundus of the uterus and squeezed all the way down.It sounded like something snapped.The jaws were unable to be opened.They replaced the device with a new one.Additional information provided on 28may2025: the doc mentioned that is was mainly squeezing down on a big bite of uterus when they heard it ¿snap¿.That is when it locked up.The jaws were unresponsive after that.They used a grasper to gently slide it off of the tissue.It was toward the beginning of the case.Intervention: they replaced it with a new device.Patient status: fine.

Brand Name
VOYANT® MARYLAND FUSION DEVICE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key22203713
Report Number2027111-2025-00587
Device Sequence Number17864351
Product Code GEI
UDI-Device Identifier00607915139353
UDI-Public(01)00607915139353
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K200598
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEB215
Device Catalogue Number101476441
Device Lot Number1533246
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/13/2025
Supplement Report FDA Received Date09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown